Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A smooth scissors congruence problem


Author: Peter Greenberg
Journal: Proc. Amer. Math. Soc. 89 (1983), 298-302
MSC: Primary 57R30; Secondary 51M20, 58F99
MathSciNet review: 712656
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Classifying space techniques are used to solve a smooth version of the classical scissors congruence problem.


References [Enhancements On Off] (What's this?)

  • [1] P. Greenberg, A model for groupoids of homeomorphisms, Thesis, M.I.T., Cambridge, Mass., 1982.
  • [2] -, Extension and restriction for manifolds, preprint, 1982.
  • [3] A. Haefliger, Feuilletages sur les variétés ouvertes, Topology 9 (1970), 183–194 (French). MR 0263104
  • [4] André Haefliger, Homotopy and integrability, Manifolds–Amsterdam 1970 (Proc. Nuffic Summer School), Lecture Notes in Mathematics, Vol. 197, Springer, Berlin, 1971, pp. 133–163. MR 0285027
  • [5] John N. Mather, Integrability in codimension 1, Comment. Math. Helv. 48 (1973), 195–233. MR 0356085
  • [6] Dusa McDuff, On groups of volume-preserving diffeomorphisms and foliations with transverse volume form, Proc. London Math. Soc. (3) 43 (1981), no. 2, 295–320. MR 628279, 10.1112/plms/s3-43.2.295
  • [7] J. Palis and S. Smale, Structural stability theorems, Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 223–231. MR 0267603
  • [8] C.-H. Sah, Hilbert's third problem: scissors congruence, Pitman, London, 1979.
  • [9] Graeme Segal, Categories and cohomology theories, Topology 13 (1974), 293–312. MR 0353298
  • [10] Graeme Segal, Classifying spaces related to foliations, Topology 17 (1978), no. 4, 367–382. MR 516216, 10.1016/0040-9383(78)90004-6

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R30, 51M20, 58F99

Retrieve articles in all journals with MSC: 57R30, 51M20, 58F99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1983-0712656-4
Keywords: Pseudogroup, classifying space
Article copyright: © Copyright 1983 American Mathematical Society